Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 137, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 22, 2017, 1:03 AM CDT for Vermilion County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2017, 1:03 AM CDT (06:03 UTC)
- Expired
- Jul 22, 2017, 1:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Chicago radar (KLOT), 137 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.5
The text
As transmitted.
026
WUUS53 KILX 220603
SVRILX
ILC183-220645-
/O.NEW.KILX.SV.W.0137.170722T0603Z-170722T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
103 AM CDT SAT JUL 22 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Vermilion County in east central Illinois...
* Until 145 AM CDT
* At 102 AM CDT, a severe thunderstorm was located over Hoopeston, or
9 miles southeast of Claytonville, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Danville, Hoopeston, Rossville, Bismarck, Henning, Alvin and
Vermilion County Airport.
This includes Interstate 74 near mile marker 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4048 8787 4049 8769 4049 8757 4046 8753
4009 8753
TIME...MOT...LOC 0602Z 316DEG 41KT 4048 8769
HAIL...<.75IN
WIND...60MPH
$$
Smith2 follow-up statements
669
WWUS53 KILX 220619
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
119 AM CDT SAT JUL 22 2017
ILC183-220645-
/O.CON.KILX.SV.W.0137.000000T0000Z-170722T0645Z/
Vermilion-
119 AM CDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN VERMILION COUNTY...
At 118 AM CDT, a severe thunderstorm was located just east of
Hoopeston, or 8 miles southwest of Talbot, moving southeast at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hoopeston, Rossville and Alvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4048 8777 4049 8769 4049 8757 4046 8753
4020 8753
TIME...MOT...LOC 0618Z 308DEG 29KT 4046 8760
HAIL...<.75IN
WIND...60MPH
$$
Smith798
WWUS53 KILX 220636
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
136 AM CDT SAT JUL 22 2017
ILC183-220645-
/O.EXP.KILX.SV.W.0137.000000T0000Z-170722T0645Z/
Vermilion-
136 AM CDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY
WILL EXPIRE AT 145 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 4048 8777 4049 8769 4049 8757 4046 8753
4020 8753
TIME...MOT...LOC 0635Z 316DEG 41KT 4032 8743
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 12:26 AM CDT, 37 minutes earlier.
Area forecast discussion, Jul 22, 12:26 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1226 AM CDT Sat Jul 22 2017 .UPDATE... Issued at 901 PM CDT Fri Jul 21 2017 Current forecast grids have already been updated once, but will be making further adjustments to mainly pops/wx and severe watch. All convection has remained north of the CWA this evening and based on current radar trends looks like it will remain north of the CWA remainder of the evening and possibly into the overnight hours. However, additional precip is expected to develop along the boundary out west and then move into northern IL again overnight. Convection therefore is still possible in northern part of the CWA overnight and will maintain some pops up there. Will be making adjustment to evening pops across the north to account for current trends. Update should be forthcoming. && .SHORT TERM...(This evening through Saturday) ISSUED AT 300 PM CDT Fri Jul 21 2017 19z/2pm surface analysis shows a 1006mb low over northeast Nebraska...with a warm front extending eastward along the I-80 corridor. A large cluster of showers/thunderstorms has been ongoing throughout the day northeast of the low over southeast Minnesota into Wisconsin. As a result, an impressive instability gradient has developed from north to south across Iowa, with SBCAPEs of 5000-6000J/kg south of the boundary in southern Iowa. A new cluster of storms has recently developed along this boundary near the Iowa/Nebraska border. The HRRR has been consistently showing convection firing in this area for the past several runs, with the storms then developing/tracking E/SE along the boundary into north-central Illinois this evening. Given the extreme instability feeding into the storms, think they will quickly form robust updrafts and become severe across central Iowa over the next couple of hours. Once a cold pool can develop, the storms will then begin racing E/SE along the instability axis into north-central Illinois by mid to late evening. While the main push will likely be along the I-80 corridor, think areas as far south as I-74 will feel the impacts as well. Based on latest HRRR, have introduced likely PoPs across the NW KILX CWA around Galesburg by 02z/9pm. Have then spread likely PoPs E/SE along/north of I-74 into the overnight hours. As the initial convective system pushes east, a trialing band of showers/thunder will gradually sink southward to I-72 toward dawn Saturday. Further south, have kept the southern half of the CWA dry through the entire night. As it stands now, think the biggest threat for severe weather and potentially damaging wind gusts will focus along/north of I-74 between 9pm and 3am. Scattered showers and thunderstorms will linger across the northern CWA through mid-morning Saturday before dissipating. May see some re-development along the cold front later in the afternoon: however, subsidence in the wake of the morning convective system may act to suppress widespread development initially. As a result, will only carry low chance PoPs during the afternoon. Areal coverage of convection will likely increase across the southern half of the CWA Saturday evening as the front sinks further south. High temperatures on Saturday will once again climb well into the 90s...with peak afternoon heat index readings of 105-115 degrees. .LONG TERM...(Saturday night through Friday) ISSUED AT 300 PM CDT Fri Jul 21 2017 Front will sink into the Ohio River Valley on Sunday: however, a trailing weak trough axis may trigger isolated thunderstorms. Once this feature passes, high pressure will build into the region early next week...allowing a cooler/less humid airmass to take control. High temperatures will drop into the lower to middle 80s for both Monday and Tuesday, then will slowly climb back into the middle to upper 80s by Wednesday. There are still some discrepancies among the synoptic models later next week, but consensus suggests the next significant chance for rain will hold off until late Wednesday night through Friday as a slow-moving frontal boundary comes into the picture. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1225 AM CDT Sat Jul 22 2017 Large convective complex from northeast Iowa into northern Indiana has largely been tracking north of the central Illinois TAF sites this evening. Outflow boundary from them should be passing through KBMI very soon with some temporary northwest gusts of 20-30 knots or so, and the TAF was amended for this possibility. Highest gusts will likely be before 06Z, so the TAF starting at 06Z will only have some north gusts of 20-25 knots for a couple hours. Have also maintained the VCTS mention at KPIA/KBMI from about 08-14Z as the storms track southeast from Iowa. In addition, have added LLWS mention during that time for these two sites with a lower level jet ramping up just south of the convection. After that, mainly quiet conditions expected through the afternoon. A cold front will be moving through late afternoon and evening between about 22-03Z. Some scattered storms possible along this boundary, but too uncertain to add at this point. && .ILX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM CDT this evening for ILZ027>029-036-037-040>042-047>054-061-062-066>068-071>073. Heat Advisory until 8 PM CDT this evening for ILZ030-031-038- 043>046-055>057-063. && UPDATE...Auten SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Geelhart
Hazardous weather outlook, Jul 21, 4:14 PM CDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 414 PM CDT Fri Jul 21 2017 ILZ030-031-038-043>046-055>057-063-221100- Champaign-Clark-Coles-De Witt-Douglas-Edgar-Marshall-McLean-Piatt- Vermilion-Woodford- 414 PM CDT Fri Jul 21 2017 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... The threat for severe storms will increase late this evening into the early morning hours of Saturday, especially along and north of the Interstate 74 corridor. Damaging wind gusts will be the primary threat tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Hot and humid conditions will prevail Saturday with Heat Index values of 105 to 110 during the afternoon. Slightly cooler and less humid air will filter in on Sunday. Scattered thunderstorms may redevelop Saturday afternoon into early Saturday night as a cool front sinks into the area. Some of the storms could become severe on Saturday...with damaging wind gusts, large hail, and torrential downpours possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight into the early morning hours of Saturday, especially in areas along and north of the Interstate 74 corridor. ILZ027>029-036-037-041-042-221100- Fulton-Knox-Logan-Mason-Peoria-Stark-Tazewell- 414 PM CDT Fri Jul 21 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible tonight, with the main threat for severe storms along and north of I-74. A few storms in our area may produce strong wind gusts and torrential rainfall tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Hot and humid conditions will prevail through Saturday. Afternoon heat index values will peak around 110 degrees before slightly cooler and less humid air moves in on Sunday. The thunderstorms may become more numerous late Saturday afternoon into Saturday night as a cold front sinks into the area. Some of the storms could become severe on Saturday...with damaging wind gusts, large hail, and torrential downpours possible. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed later this afternoon. ILZ040-047>054-061-062-066>068-071>073-221100- Cass-Christian-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence- Macon-Menard-Morgan-Moultrie-Richland-Sangamon-Schuyler-Scott- Shelby- 414 PM CDT Fri Jul 21 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... An isolated thunderstorm will be possible tonight. Although no organized severe weather is expected, a few of the storms will be capable of producing gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Hot and humid conditions will prevail through Saturday. Afternoon heat index values will peak near 110 degrees before slightly cooler and less humid air filters in on Sunday. Thunderstorms may become more widespread ahead of a weak cold front later Saturday afternoon into Saturday night. Some of the storms could become strong on Saturday...with gusty winds, hail, and torrential downpours possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Bak
In the hours before
Special weather statement, Jul 22, 12:29 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1229 AM CDT SAT JUL 22 2017
ILZ038-044>046-220615-
Vermilion-Piatt-McLean-Champaign-
1229 AM CDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERMILION AND NORTHERN
CHAMPAIGN COUNTIES UNTIL 115 AM CDT...
At 1228 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cissna Park, or 7 miles west of Claytonville, moving southeast at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Champaign, Danville, Rantoul, Urbana, Mahomet, Hoopeston, Fisher,
Rossville, Thomasboro, Gifford, Potomac, Rankin, Lake Of The Woods,
Bismarck, Ludlow, Royal, Henning, Foosland, Dewey and Flatville.
This includes the following highways...
Interstate 57 between mile markers 237 and 257.
Interstate 74 between mile markers 169 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4014 8846 4040 8847 4040 8794 4049 8793
4049 8753 4014 8753
TIME...MOT...LOC 0528Z 309DEG 28KT 4054 8796
SmithThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:29 AM CDT | Special Weather Statement | ILX | Vermilion | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.